Alert archive / Florida / High Surf Advisories in 2018
High Surf Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Mar 3, 2018, 3:06 PM EST for Volusia County, Florida. It took effect at Mar 4, 2018, 4:00 AM EST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 3:06 PM EST (20:06 UTC)
- In effect from
- Mar 4, 2018, 4:00 AM EST
- Expired
- Mar 6, 2018, 4:00 PM EST
- In force
- 60 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WHUS42 KMLB 032006 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 306 PM EST Sat Mar 3 2018 FLZ047-054-059-064-141-147-040900- /O.NEW.KMLB.SU.Y.0002.180304T0900Z-180307T0900Z/ /O.CON.KMLB.RP.S.0003.000000T0000Z-180304T0000Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 306 PM EST Sat Mar 3 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a High Surf Advisory, which is in effect from 4 AM Sunday to 4 AM EST Wednesday. * WAVES AND SURF...Large long period swells will continue to increase over the coastal waters, peaking around 14 to 16 feet offshore from late Sunday afternoon through Monday morning. This will lead to dangerous surf conditions, with strong rip currents and large breaking waves around 6 to 9 feet at area beaches Sunday, and up to 9 to 11 feet Sunday night through Tuesday. * Timing...High Rip Current Risk continues this afternoon through early this evening. High Surf Advisory begins Sunday morning and continues through late Tuesday night. * IMPACTS...When the rip current risk is high, the surf is dangerous for all levels of swimmers. Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion into early next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$
8 follow-up statements
408 WHUS42 KMLB 040151 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 851 PM EST Sat Mar 3 2018 FLZ047-054-059-064-141-147-060200- /O.CON.KMLB.SU.Y.0002.180304T0900Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 851 PM EST Sat Mar 3 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST WEDNESDAY... * WAVES AND SURF...Large long period swells, peaking around 14 to 16 feet offshore from late Sunday afternoon through Monday morning will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves around 6 to 9 feet at area beaches Sunday, and up to 9 to 11 feet Sunday night through Tuesday. Also, there will be a high risk for strong rip currents. * Timing...High Surf Advisory begins Sunday morning and continues through late Tuesday night. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion into early next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. && $$ Ulrich
313 WHUS42 KMLB 040923 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 423 AM EST Sun Mar 4 2018 ...DANGEROUS BEACH CONDITIONS... ...VERY ROUGH SURF WITH A HIGH RISK OF STRONG RIP CURRENTS... ...A SIGNIFICANT THREAT FOR BEACH EROSION AND COASTAL FLOODING THROUGH EARLY THIS WEEK... FLZ047-054-059-064-141-147-060930- /O.NEW.KMLB.CF.Y.0002.180304T0923Z-180307T0900Z/ /O.CON.KMLB.SU.Y.0002.000000T0000Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 423 AM EST Sun Mar 4 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Coastal Flood Advisory, which is in effect until 4 AM EST Wednesday. * COASTAL FLOODING...Wave runup to the dune line will occur over the next several high tide cycles, and some breaching of the dunes is likely in areas normally vulnerable to coastal flooding such as Bathtub Beach in Martin County, and also where beaches and dunes remain in a weakened condition. * WAVES AND SURF...Large long period swells, peaking at 14 to 16 feet offshore late this afternoon through Monday morning will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves around 6 to 9 feet at area beaches Sunday, and up to 9 to 11 feet Sunday night through Tuesday. Also, there will be a high risk for strong rip currents, especially for about 2 to 3 hours around the times of low tide. * TIMING...Through Early Wednesday Morning. Listed below are the approximate times of the next several high tides along the east central Florida coast: Sunday between 9 and 10 AM and again between 10 and 11 PM. Monday between 10 and 11 AM and again between 1030 and 1130 PM. Tuesday between 1030 and 1130 AM and between 11 PM and midnight. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion into early next week. There is also the potential for some weakened dunes to be overwashed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swimmers are strongly discouraged from entering the water. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ Cristaldi/Sharp
621 WHUS42 KMLB 050055 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 755 PM EST Sun Mar 4 2018 ...DANGEROUS BEACH CONDITIONS... ...VERY ROUGH SURF WITH A HIGH RISK OF STRONG RIP CURRENTS... ...A SIGNIFICANT THREAT FOR BEACH EROSION AND COASTAL FLOODING THROUGH EARLY THIS WEEK... FLZ047-054-059-064-141-147-051800- /O.CON.KMLB.CF.Y.0002.000000T0000Z-180307T0900Z/ /O.CON.KMLB.SU.Y.0002.000000T0000Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 755 PM EST Sun Mar 4 2018 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Coastal Flood Advisory, which is in effect until 4 AM EST Wednesday. * COASTAL FLOODING...Wave runup to the dune line will occur over the next several high tide cycles, and some breaching of the dunes is likely in areas normally vulnerable to coastal flooding such as Bathtub Beach in Martin County, Saint Lucie Inlet Preserve State Park, and also where beaches and dunes remain in a weakened condition. * WAVES AND SURF...Large long period swells, peaking at 14 to 16 feet offshore through Monday morning will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves up to 8 to 11 feet Sunday night through Tuesday. Also, there will be a high risk for strong rip currents, especially for about 2 to 3 hours around the times of low tide. * TIMING...Through Early Wednesday Morning. Listed below are the approximate times of the next several high tides along the east central Florida coast: Sunday night between 9 PM and 11 PM. Monday between 9 AM and 11 AM and again between 1030 and 1130 PM. Tuesday between 1030 and 1130 AM and between 11 PM and midnight. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion into early next week. There is also the potential for some weakened dunes to be overwashed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swimmers are strongly discouraged from entering the water. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ Volkmer
012 WHUS42 KMLB 050954 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 454 AM EST Mon Mar 5 2018 ...DANGEROUS BEACH CONDITIONS CONTINUE... ...ROUGH SURF WITH A HIGH RISK OF STRONG RIP CURRENTS... ...A SIGNIFICANT THREAT FOR BEACH EROSION AND COASTAL FLOODING THROUGH EARLY THIS WEEK... FLZ047-054-059-064-141-147-060900- /O.CON.KMLB.CF.Y.0002.000000T0000Z-180307T0900Z/ /O.CON.KMLB.SU.Y.0002.000000T0000Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 454 AM EST Mon Mar 5 2018 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * COASTAL FLOODING...Wave runup to the dune line will occur over the next several high tide cycles, and some breaching of the dunes is likely in areas normally vulnerable to coastal flooding such as Bathtub Beach in Martin County, Saint Lucie Inlet Preserve State Park, and also where beaches and dunes remain in a weakened condition. * WAVES AND SURF...Large long period swells, peaking at 14 to 16 feet offshore this morning will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves up to 10 feet through Tuesday. Also, there will be a high risk for strong rip currents, especially for about 2 to 3 hours around the times of low tide. * TIMING...Through Early Wednesday Morning. Listed below are the approximate times of the next several high tides along the east central Florida coast: Today between 9 AM and 11 AM this morning and again between 1030 and 1130 PM tonight. Tuesday between 1030 and 1130 AM and between 11 PM and midnight. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion early this week. There is also the potential for some weakened dunes to be overwashed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. There is a high risk of numerous strong rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swimmers are strongly discouraged from entering the water. Also, anyone walking in rough surf can be easily knocked down and pulled seaward. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ DWS
321 WHUS42 KMLB 060138 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 838 PM EST Mon Mar 5 2018 ...HIGH SURF ADVISORY CONTINUES IN EFFECT WITH A HIGH RISK OF STRONG RIP CURRENTS INTO MID WEEK... ...ADDITIONAL BEACH EROSION AND POSSIBLE COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE INTO TUESDAY... FLZ047-054-059-064-141-147-061200- /O.CON.KMLB.CF.Y.0002.000000T0000Z-180307T0900Z/ /O.CON.KMLB.SU.Y.0002.000000T0000Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 838 PM EST Mon Mar 5 2018 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * COASTAL FLOODING...Wave runup to the dune line will occur over the next several high tide cycles, and some breaching of the dunes is possible in areas normally vulnerable to coastal flooding such as Bathtub Beach in Martin County, Saint Lucie Inlet Preserve State Park, and also where beaches and dunes remain in a weakened condition. * WAVES AND SURF...Large long period swells, up to 14 feet offshore tonight will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves up to 10 feet through Tuesday. Also, there will be a high risk for strong rip currents. * TIMING...Through Early Wednesday Morning. Listed below are the approximate times of the next several high tides along the east central Florida coast: Between 1030 and 1130 PM tonight. Tuesday between 1030 and 1130 AM and between 11 PM and midnight. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion early this week. There is also the potential for some weakened dunes to be overwashed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. There is a high risk of numerous strong rip currents. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ Volkmer
970 WHUS42 KMLB 061021 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 521 AM EST Tue Mar 6 2018 ...HIGH SURF ADVISORY CONTINUES IN EFFECT WITH A HIGH RISK OF STRONG RIP CURRENTS... ...ADDITIONAL BEACH EROSION AND POSSIBLE COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE... FLZ047-054-059-064-141-147-070800- /O.CON.KMLB.CF.Y.0002.000000T0000Z-180307T0900Z/ /O.CON.KMLB.SU.Y.0002.000000T0000Z-180307T0900Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 521 AM EST Tue Mar 6 2018 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * COASTAL FLOODING...Waves running up to the dune line will occur over the next several high tide cycles, and some breaching of weakened dunes is possible, particularly in areas normally vulnerable to coastal flooding such as Bathtub Beach in Martin County, Saint Lucie Inlet Preserve State Park. * WAVES AND SURF...Large long period swells, up to 12 feet offshore will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves up to 7 to 10 feet. Also, there will be a high risk for strong rip currents. * TIMING...Through Early Wednesday Morning. Today's high tides are between 1030 and 1130 AM this morning and between 11 PM and midnight tonight. High tide Wednesday morning will occur between 11 AM and Noon. * IMPACTS...Large breaking waves near the times of high tide will lead to the potential for runup to the dune line, as well as significant beach erosion. There is also the potential for some weakened dunes to be overwashed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. There is a high risk of numerous strong rip currents. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$
367 WHUS42 KMLB 061352 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 852 AM EST Tue Mar 6 2018 ...HIGH SURF ADVISORY CONTINUES IN EFFECT ONE MORE TIDE CYCLE ALONG WITH A HIGH RISK OF STRONG RIP CURRENTS... ...ADDITIONAL BEACH EROSION AT TIME OF HIGH TIDE THROUGH EARLY AFTERNOON... FLZ047-054-059-064-141-147-062100- /O.EXT.KMLB.CF.Y.0002.000000T0000Z-180306T2100Z/ /O.EXT.KMLB.SU.Y.0002.000000T0000Z-180306T2100Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 852 AM EST Tue Mar 6 2018 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * COASTAL FLOODING...Waves running up to the dune line will occur at high tide. * WAVES AND SURF...Long period swells will lead to dangerous surf conditions along the beaches of east central Florida. Large and pounding surf is expected with breaking waves up to 5 to 8 feet. Also, there will be a high risk for strong rip currents. * TIMING...Today's high tide between 1030 and noon. * IMPACTS...Large breaking waves near the time of high tide will lead to the potential for runup to the dune line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized moderate beach erosion and dangerous swimming conditions. There is a high risk of numerous strong rip currents. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$
611 WHUS42 KMLB 062110 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 410 PM EST Tue Mar 6 2018 ...ROUGH SURF AND HIGH RIP CURRENT RISK CONTINUES AT EAST CENTRAL FLORIDA BEACHES THROUGH THIS EVENING... FLZ047-054-059-064-141-147-062215- /O.EXP.KMLB.CF.Y.0002.000000T0000Z-180306T2100Z/ /O.EXP.KMLB.SU.Y.0002.000000T0000Z-180306T2100Z/ Southern Brevard County-Indian River-St. Lucie-Martin- Coastal Volusia County-Northern Brevard County- 410 PM EST Tue Mar 6 2018 ...COASTAL FLOOD ADVISORY HAS EXPIRED... ...HIGH SURF ADVISORY HAS EXPIRED... The Coastal Flood Advisory and High Surf Advisory have expired along the east central Florida coast at 4 PM. Large northeast swells have subsided some but rough surf and a high rip current risk will remain at east central Florida into this evening. Some additional beach erosion is possible around the time of high tide late this evening between 11 pm and midnight with northeast swells to 5 to 8 feet along the Atlantic coast. Moderate to large northeast swells will continue along the coast on Wednesday. This will bring a high rip current risk once again to east central Florida beaches. The surf will continue rough with moderate to large breaking waves and strong rip currents posing a hazard to those entering the surf on Wednesday. $$ Volkmer
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 3, 2:40 PM EST, 26 minutes earlier.
Area forecast discussion, Mar 3, 2:40 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
240 PM EST Sat Mar 3 2018
.DISCUSSION...
...Dangerous Surf and Seas with Significant Beach Erosion Possible
This Weekend Into Early Next Week...
Tonight-Sunday...Tight gradient between strong low pressure shifting
eastward over the northwest Atlantic and ridge across the eastern
U.S. will keep an elevated north-northeast flow over the area into
tomorrow. This will maintain a very dry and cool airmass across
Florida, with clear skies and below normal temperatures persisting.
It will be on the chilly side into tonight with lows in the 40s for
most areas, and then highs will reach into the mid-upper 60s along
the Volusia and northern Brevard coast, to low 70s elsewhere. Breezy
conditions can be expected again, especially along the coast.
Main concern for tomorrow will be beachside, where large long period
swells from distant strong low pressure over the northwest Atlantic
will continue to increase over the coastal waters. This will lead to
dangerous surf conditions, with strong rip currents and large
breaking waves around 6 to 9 feet at area beaches. Will issue a High
Surf Advisory with this forecast package starting early Sunday
morning and continuing through Tuesday night. Wave heights are
expected to peak up to 15-16 offshore late Sunday through early
Monday morning, with large breaking waves up to 9 to 11 feet,
dangerous rip currents, and moderate to potentially severe beach
erosion possible into early next week.
Monday...Sfc ridge extending from the OH Valley and along the SE
US coast to the FL peninsula will be responsible for cool and
pleasant conditions to start the work week with mostly clear
skies. A steady warming trend will be underway with morning lows
in the 40s Monday warming to the L-M 70s during the day.
Tuesday-Friday...(modified prev disc) The ridge along the E coast
will transition over the Wrn Atlc with models showing a deepening
upper trough upstream over the Mid-West and Great Lakes moving
toward New England by the end of the week. The next ascd frontal
boundary should reach the Deep South Tue with the local area in
warming southwesterly winds.
Max temps will be in the U70s/L80s. However, PoPs will have to
wait until the overnight as the boundary draws closer. As the
front moves through, scattered showers are forecast across ECFL
by late Tue and into Wed with better chances north of Orlando
overnight, then south of Orlando during Wed. Min temps in the
U50s/L60s Tue Night, then max temps generally in the 70s for Wed.
Post-frontal northwest winds will usher cooler air and min temps
back to the 40s for inland locations Wed Night, except L50s along
the immediate coast. Dry for the remainder of the week, except for
isolated showers in vicinity of Lake Okeechobee and the Treasure
Coast on Thu. Cooler with max temps in the 60s and min temps in
the 40s, except a potential for U30s in vicinity of Lake George
Thu Night.
&&
.AVIATION....VFR conditions expected. Breezy northerly winds will
decrease to 5-10 knots into tonight, and then become breezy again
into tomorrow around 13-17 knots gusting to 20-25 knots,
especially along the coast.
&&
.MARINE...
Tonight-Sunday...Hazardous boating conditions continue with Small
Craft Advisory remaining in effect for the entire coastal waters.
Northerly winds around 15-20 knots nearshore and 20 knots offshore
will persist through Sunday. Wind driven seas combined with building
large swells from the strong low pressure system over the northwest
Atlantic will lead to wave heights increasing up to 10-12 feet
offshore into tonight and up to 12-15 feet offshore Sunday.
Monday-Wednesday...Hazardous boating conditions continue early-
mid week. Veering of the local winds from the N to the NE/E Mon,
then SE/S by Tue with a gradual relaxing of the pressure gradient
early in the week. However, winds and swells will combine to keep
conditions above SCA criteria. The next frontal boundary will
arrive Tue Night and Wed bringing scattered showers to the whole
area. SW winds ahead of the front and WNW behind with increasing
speeds. Seas largely due to swell, wl remain at or above 7FT
during this period.
&&
.FIRE WEATHER...
Sunday...Northerly flow over the area will maintain dry airmass in
place with another afternoon of critically low RH (min RH in the mid
20s to low 30s) over the interior counties and interior Volusia
County. Breezy winds up to around 15 mph inland and 15-20 mph along
the coast will again lead to another fire sensitive day, but
criteria for a RFW tomorrow again look out of reach across east
central Florida.
Monday...The cooler, drier airmass remains in place, but winds
diminish and take on a more onshore component keeping min RH values
above critical thresholds over the interior (35-40%). Min RH
values of 45-50% can be expected for locations closer to the
coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 45 66 45 72 / 0 0 0 0
MCO 47 72 46 75 / 0 0 0 0
MLB 48 70 48 73 / 0 0 0 0
VRB 48 70 49 73 / 0 0 0 10
LEE 47 71 47 75 / 0 0 0 0
SFB 47 70 47 74 / 0 0 0 0
ORL 49 71 48 75 / 0 0 0 0
FPR 47 71 48 74 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 4 AM Sunday to 4 AM EST Wednesday for
Coastal Volusia County-Indian River-Martin-Northern Brevard
County-Southern Brevard County-St. Lucie.
AM...Small Craft Advisory until 10 PM EST Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Weitlich
LONG TERM....PendergrastHazardous weather outlook, Mar 3, 4:00 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 400 AM EST Sat Mar 3 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 400 AM EST Sat Mar 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A building long period swell and increasing wind chop over the Atlantic today will produce a High Risk for dangerous Rip Currents at local beaches today. While Rip Currents will be present all day the highest risk will be between 12 Noon and 600 PM due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. To reduce your risk of becoming caught in a Rip Current, swim only within sight of a lifeguard, and never swim alone. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Strong north winds of 20 to 25 knots will cause seas to build further to 6 feet near shore and up to 10 feet well offshore by late this afternoon, and to from 7 feet near shore to around 13 feet offshore by late tonight. A Small Craft Advisory remains in effect for the local Atlantic waters. .FIRE WEATHER IMPACT... The combination of dry vegetation, breezy north winds, and low relative humidity will lead to a moderate to high fire danger today, especially from Interstate 95 westward across the interior and throughout Volusia County. Any fires that develop today will likely spread rapidly, thus any. outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hazardous boating and beach conditions will continue into early next week as a large and powerful storm system remains over the northwest Atlantic. Expect strong winds, dangerous seas and surf, and a high threat for rip currents to continue. Fire weather sensitivity will be elevated due to a combination of gusty winds, low relative humidity and increasingly dry ground conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:50 AM EST | Rip Current Statement | MLB | Volusia | 15 hr |
Nearby
High Surf Advisories in Florida, 2018Every high surf advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.